Pain Channel
Topics & Medications
Quicklinks
Related Channels

Talacen Overdose

Treatment for a Talacen Overdose

Early treatment is important to prevent life-threatening symptoms from occurring. If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help prevent the body from absorbing the drug. Dialysis may also be used if it can be started within 12 hours of the overdose.
 
A narcotic antidote, such as naloxone (Narcan®), may be given as an injection to counteract the overdose effects of pentazocine. In addition, a medication called N-acetylcysteine (Acetadote®, Mucomyst®) is an important antidote for an acetaminophen overdose. It may be used to help prevent liver damage, but should be given as soon as possible for the best results.
 
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. For example, intravenous fluids and medications may be given to help maintain blood pressure. Medications may also be needed to treat seizures if they occur.
 
It is important to seek immediate medical attention if you believe that you or someone else may have taken too much Talacen.
 
The Zen of Cancer Caregiving - Recharge Your Batteries!

Talacen Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.